High Wind, Guadalupe Mountains of Culberson County
- When
- October 12, 1:35 PM MST to 5:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
A passing upper trough resulted in a cold frontal passage, and high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A passing upper trough resulted in a cold frontal passage, and high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 12, 12:55 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT Sun Oct 12 2014
.DISCUSSION...
IMPRESSIVE LIFT ASSOCIATED WITH A DEEPENING UPPER LOW MOVING INTO
SOUTHEASTERN COLORADO THIS AFTERNOON. MODELS ARE SHOWING LIFT
ASSOCIATED WITH THIS LOW CAUSING STORMS TO DEVELOP NORTH OF THE
AREA AND MOVE ACROSS THE NORTHEASTERN PERMIAN BASIN TONIGHT;
HOWEVER, ONLY HI-RES MODELS ARE PICKING UP ON THE CONVECTION
CURRENTLY DEVELOPING NEAR I-10. THIS ACTIVITY IS NOT EXPECTED TO
INCREASE MUCH IN COVERAGE WHILE MOVING OFF TO THE NORTHEAST. THERE
IS A FAIRLY WIDESPREAD AREA OF CUMULUS DEVELOPING THANKS TO
AFTERNOON HEATING BUT THE INSTABILITY DOES NOT APPEAR ENOUGH FOR
MORE WIDESPREAD RAINFALL.
THE UPPER LOW WILL DEEPEN A SURFACE LOW INCREASING SOUTHWEST AND
WEST WINDS ACROSS THE AREA TONIGHT. VERY WINDY CONDITIONS EXPECTED
MAINLY IN THE HIGHER ELEVATIONS OF THE MOUNTAINS STRETCHING FROM
SOUTHEAST NEW MEXICO TO THE BIG BEND WHERE WIND ADVISORIES AND
WARNINGS ARE IN EFFECT. A STRONG COLD FRONT WILL SHIFT THE WINDS
FROM THE NORTH AND SPREAD WINDY CONDITIONS ACROSS THE ENTIRE AREA
TOMORROW. WIND SPEEDS SHOULD HOLD JUST BELOW ADVISORY CRITERIA BUT
CANNOT RULE OUT AN ADVISORY MAY BE NEEDED FOR MONDAY.
THE HIGH PRESSURE CENTER QUICKLY BUILDS SOUTH AND WINDS WILL CALM
OVERNIGHT ALLOWING FOR PERHAPS THE COOLEST MORNING OF THE SEASON
SO FAR. A RETURN OF UPPER RIDGING AND ZONAL FLOW WILL ALLOW FOR A
QUICK RETURN OF ABOVE NORMAL TEMPERATURES BY MID WEEK. A WEAK
FRONT MAY BRING TEMPS DOWN SLIGHTLY BUT OVERALL IT WILL BE A WARM
END TO THE WEEK.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 52 70 43 74 / 10 0 0 0
BIG SPRING TX 54 70 43 75 / 20 0 0 0
CARLSBAD NM 54 70 43 75 / 0 0 0 0
DRYDEN TX 61 77 48 78 / 20 0 0 0
FORT STOCKTON TX 55 72 45 77 / 0 0 0 0
GUADALUPE PASS TX 48 64 44 69 / 0 0 0 0
HOBBS NM 50 70 42 73 / 10 0 0 0
MARFA TX 47 66 37 71 / 0 0 0 0
MIDLAND INTL AIRPORT TX 54 71 43 75 / 10 0 0 0
ODESSA TX 55 71 44 75 / 10 0 0 0
WINK TX 54 74 43 78 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 6 AM MDT Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
WIND ADVISORY until 6 PM MDT this evening FOR THE FOLLOWING
ZONES... Eddy County Plains.
TX...HIGH WIND WARNING until 6 AM MDT Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
WIND ADVISORY until 7 AM CDT Monday FOR THE FOLLOWING ZONES...
Davis/Apache Mountains Area...Van Horn and Highway 54
Corridor.
WIND ADVISORY from 7 PM this evening to 7 AM CDT Monday FOR THE
FOLLOWING ZONES... Big Bend Area...Marfa Plateau.
&&
29/10
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 132 PM CDT SUN OCT 12 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 132 PM CDT SUN OCT 12 2014 /1232 PM MDT SUN OCT 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE WESTERN LOW ROLLING PLAINS AND THE NORTH AND EASTERN PARTS OF THE PERMIAN BASIN. GUSTY WINDS UP TO 50 MPH WILL BE THE MAIN THREAT WITH THESE STORMS. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND A WIND ADVISORY FOR EDDY COUNTY...THE DAVIS MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. A COLD FRONT WILL PUSH INTO THE AREA TONIGHT BRINGING IN GUSTY NORTHERLY WINDS. THE WIND ADVISORY WILL THEREFORE CONTINUE INTO TONIGHT FOR WEST TEXAS WITH THE MARFA PLATEAU AND BIG BEND AREA BEING ADDED TO THE WATCH. THERE MAY ALSO BE SOME BLOWING DUST BEHIND THE FRONT TONIGHT WHICH MAY REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541877, 541879, 541876.